Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


BLOOD IN MY STOOL
Oct 5, 2010

Im a South African and have been on HIV meds since 2005 and take efavirenz and truvada. I noticed blood on my stool round about march this year and the doctor administered barium enema because he was suspecting that this might be a sign of cancer. The results indicated that there was no cancer. Recently I started noticing blood on my stool again after a long time. What could be the cause? Could it be the meds I am taking?

Response from Dr. Henry

Meds unlikely to be causing blood in stool. Most common cause is an external or internal hemorrhoid followed by polyps, fissures,A/V telangiectasias, infections, and tumors. Often monitoring or sigmoidoscopy/colonscopy might be warranted to sort out cause. KH



Previous
hemorrhoid and cd4
Next
Can trizivir be the cause of my eczema?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement